Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 175, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 25, 2016, 4:24 PM EDT for Lee County, Terrell County, Georgia. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2016, 4:24 PM EDT (20:24 UTC)
- Expired
- Jun 25, 2016, 4:43 PM EDT
- In force
- 19 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Lee County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 109 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441
WUUS52 KTAE 252024
SVRTAE
GAC177-273-252100-
/O.NEW.KTAE.SV.W.0175.160625T2024Z-160625T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 PM EDT SAT JUN 25 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TERRELL COUNTY IN SOUTHWESTERN GEORGIA...
NORTHWESTERN LEE COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 500 PM EDT
* AT 424 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLAINS...OR 10
MILES SOUTHEAST OF PRESTON...MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRONWOOD...PARROTT...OAKVILLE...YEOMANS...OLIVERS MILL AND CHAMBLISS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3188 8435 3187 8434 3192 8434 3192 8433
3176 8432 3185 8460 3186 8460 3192 8455
3192 8445 3194 8444 3196 8444
TIME...MOT...LOC 2024Z 020DEG 10KT 3198 8440
HAIL...1.25IN
WIND...60MPH
$$
09-FOURNIER2 follow-up statements
496
WWUS52 KTAE 252037
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
437 PM EDT SAT JUN 25 2016
GAC177-252045-
/O.CAN.KTAE.SV.W.0175.000000T0000Z-160625T2100Z/
LEE GA-
437 PM EDT SAT JUN 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LEE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3189 8436 3185 8438 3189 8457 3192 8455
3192 8445 3194 8444 3196 8444
TIME...MOT...LOC 2035Z 040DEG 11KT 3197 8441
$$
GAC273-252100-
/O.CON.KTAE.SV.W.0175.000000T0000Z-160625T2100Z/
TERRELL GA-
437 PM EDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN TERRELL COUNTY...
AT 435 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLAINS...OR 10
MILES SOUTHEAST OF PRESTON...MOVING SOUTHWEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PARROTT AND CHAMBLISS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THERE HAVE BEEN REPORTS OF TREES DOWN IN SUMTER COUNTY. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3189 8436 3185 8438 3189 8457 3192 8455
3192 8445 3194 8444 3196 8444
TIME...MOT...LOC 2035Z 040DEG 11KT 3197 8441
HAIL...1.25IN
WIND...60MPH
$$
09-FOURNIER944
WWUS52 KTAE 252043
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
443 PM EDT SAT JUN 25 2016
GAC273-252053-
/O.CAN.KTAE.SV.W.0175.000000T0000Z-160625T2100Z/
TERRELL GA-
443 PM EDT SAT JUN 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TERRELL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3189 8436 3185 8438 3189 8457 3192 8455
3192 8445 3194 8444 3196 8444
TIME...MOT...LOC 2036Z 020DEG 10KT 3195 8442
$$
09-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:36 PM EDT, 48 minutes earlier.
Area forecast discussion, Jun 25, 3:36 PM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 336 PM EDT SAT JUN 25 2016 .NEAR TERM [Through Tonight]... Isolated to scattered showers and thunderstorms developing south of a surface trough across central Georgia will move southeast into northern portions of our CWA before dissipating this evening. The best chance for convection will be north of a line from Dothan to Valdosta. Otherwise, skies will be mostly clear with patchy fog possible in the pre-dawn hours. Lows will be in the middle 70s. .SHORT TERM [Sunday Through Monday Night]... In general, the upper level pattern across the Southeast will consist of a de-amplifying ridge as a northern stream waves moves into the Upper Mississippi Valley. The only wrinkle will be a weak shortwave moving south through the Ohio and Tennessee Valleys tonight, entering the Southeast tomorrow. At the surface, a frontal boundary was analyzed across central SC and northern GA amid high pressure. Convection tomorrow will likely be forced by both the upper wave and the surface front, and should begin across our south Georgia counties, moving south-southwest through AL and FL through the late afternoon. PoPs are forecast well above normal tomorrow, in the 60-80% range. A consensus of the global models as well as local and regional hires models would suggest that the typical summertime severe weather parameters would favor the potential for scattered strong to severe storms in the form of damaging winds. While lapse rates are forecast to marginally steep, the anomalously warm temperatures through the troposphere will likely limit any severe hail threat. On Monday, the front will be dissipating if not completely gone and the northeasterly flow regime combined with near seasonal PWATs would favor a typical regime 2 seabreeze with highest coverage south of interstate 10 in Florida. All in all a much more wet couple of days are expected than has been the case recently. Afternoon highs are still forecast to be unseasonably high, reaching the upper 90s area-wide on Sunday, before beginning to return to normal levels to start the work-week. .LONG TERM [Tuesday Through Saturday]... The aforementioned northern stream wave, responsible for dampening the ridge, will move slowly across the eastern half of the country through next week. This will force a frontal boundary into the Southeast, increasing rain chances. We'll likely fall into a pattern where storm complexes develop upstream along the front and move into our region late each day, or if the front makes it far enough south, storms will just form along it each afternoon across the Tri-State region. Aside from the surface forcing, the presence of a trough across the Southeast in the summertime, will likely force at least a scattering of convection each day. In general, PoPs are forecast to be above average, with high temps near average each day. && .AVIATION [Through 18Z Sunday]... Isolated to scattered afternoon and evening thunderstorms developing ahead of a front in central Georgia will move southeastward through this evening and may briefly impact the DHN, ABY and VLD terminals. Overnight, a brief period of MVFR VSBYs is possible at VLD. Otherwise, VFR conditions and light or calm winds will prevail. && .MARINE... Relatively light winds and low seas are expected for the next several days. The only exception will be near the coast each afternoon in the seabreeze zone. Here, expect winds to peak around 10 to 15 knots with a light to moderate chop. && .FIRE WEATHER... No concerns. && .HYDROLOGY... River, urban, or rural flooding will not be a concern over the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 98 74 94 75 / 10 60 50 40 30 Panama City 77 90 78 89 79 / 0 20 30 40 30 Dothan 74 98 74 95 75 / 10 60 30 30 30 Albany 75 97 74 94 75 / 30 70 50 30 30 Valdosta 74 96 73 95 74 / 20 80 50 30 30 Cross City 74 95 74 91 75 / 10 60 50 50 40 Apalachicola 76 90 77 89 78 / 0 10 20 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Barry SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Barry MARINE...Harrigan FIRE WEATHER...Fournier HYDROLOGY...Harrigan
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:10 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 13 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.